Alert archive / Idaho / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 62, NWS Pocatello, ID

September 17, 20135 counties in Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Sep 17, 2013, 1:48 AM MDT for 5 counties in Idaho. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 17, 2013, 1:48 AM MDT (07:48 UTC)
Expired
Sep 17, 2013, 2:30 AM MDT
In force
42 min
Issued by
NWS Pocatello, ID
Area
Storm-based polygon

Counties Bonneville County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 113 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 2:00 PM MDT, 11 hours 48 minutes earlier.

Area forecast discussion, Sep 16, 2:00 PM MDT, 11 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
200 PM MDT MON SEP 16 2013

.DISCUSSION...THE LATEST SATELLITE IMAGERY WAS SHOWING A LOW
PRESSURE SYSTEM ANCHORED OFF THE NW BC COAST WITH SEVERAL S/WV
FEATURES EMBEDDED IN THE FLOW. THE MODELS SUGGEST THAT THE FIRST
FEATURE WILL LIFT NE ACROSS OREGON THIS EVENING FOLLOWED BY A SECOND
WAVE HITTING THE OREGON COAST EARLY TUESDAY MORNING. AS THE TROUGH
CARVES OUT A BIT MORE AREA ACROSS THE NW...BOTH THE NAM AND GFS
INDICATE THAT A JET SEGMENT WILL LIFT INTO NEVADA/SRN IDAHO LATE
TONIGHT/TUESDAY MORNING SPAWNING NOCTURNAL THUNDERSTORM ACTIVITY
ACROSS A GOOD PORTION OF SE IDAHO. BY TUESDAY AFTERNOON THE UPPER
TROUGH SHIFTS INLAND ACROSS WASHINGTON/OREGON WHILE THE ASSOCIATED
SURFACE COLD FRONT PUSHES THROUGH SE IDAHO. INCREASING WINDS ARE
ANTICIPATED ALONG WITH THE FRONT TUESDAY AFTERNOON SATISFYING LAKE
WIND ADVISORY CONDITIONS. BY NOON WEDNESDAY...THE UPPER TROUGH
SWEEPS INTO WRN MONTANA AND THE WYOMING BORDER REGIONS WITH THE BULK
OF THE PRECIPITATION RESIDING NEAR THESE RESPECTIVE BORDERS WHILE
STRONG WEST WINDS DEVELOP THROUGHOUT THE SNAKE PLAIN AND SRN
HIGHLANDS. 700MB WINDS AND STATISTICAL GUIDANCE ARE BOTH SUPPORTIVE
OF WIND ADVISORY CONDITIONS WEDNESDAY. A PROGRESSIVE S/WV RIDGE
BUILDS ACROSS THE REGION WEDNESDAY NIGHT/THURSDAY AND CONTINUES
THROUGH FRIDAY AS THE NEXT PAC TROUGH ADVANCES TOWARD THE COAST.
DRIER CONDITIONS AND CLEARING SKIES WEDNESDAY NIGHT SHOULD SUPPORT
MUCH COLDER LOW TEMPS THURSDAY MORNING AND THE LATEST STATISTICAL
GUIDANCE WAS SHOWING TEMPS IN THE LOWER TO MID 30S. THUS SUPPORT FOR
A POTENTIAL FROST ADVISORY THURSDAY MORNING APPEARS TO BE MOUNTING.
WARMER TEMPERATURES FOLLOW FRIDAY/SATURDAY AS INCREASING SW FLOW
SPREADS ACROSS THE REGION AHEAD OF THE NEXT INCOMING PAC TROUGH
WHICH IS EXPECTED TO SPREAD INTO THE NRN ROCKIES/SRN IDAHO LATE
SATURDAY NIGHT/SUNDAY PRODUCING SCATTERED SHOWERS ACROSS THE REGION.
A BRIEF RESPITE FOLLOWS MONDAY/TUESDAY WITH THE MODELS DUMPING A
FAIRLY DEEP LOW PRESSURE SYSTEM INTO THE GREAT BASIN BY WEDNESDAY.
WE MIGHT EVEN SEE SNOW ACROSS THE HIGHER MOUNTAINS IF THIS SYSTEM
MATERIALIZES AS THE MODELS PROJECT. TEMPERATURES TAKE A DIGGER
WEDNESDAY BEHIND THE FRONT AND GRADUALLY WARM TO AROUND
CLIMATOLOGICAL NORMS BY FRIDAY/SATURDAY. HUSTON
&&

.AVIATION...EXPECT CONTINUED VFR CONDITIONS THIS EVENING.  MODELS
INDICATING SOME MOISTURE MOVING IN OVERNIGHT AND PUT SOME VCSH OR
SHOWERS AT TAF SITES IN THE EARLY MORNING HOURS.  EXPECT SOME 10 TO
20 KNOT WINDS AT IDA AND PIH EARLY THIS EVENING.  EXPECT WINDS TO
INCREASE TUESDAY AFTERNOON AS WELL AS COLD FRONT APPROACHES EASTERN
IDAHO. STRONG WINDS EXPECTED WEDNESDAY BEHIND THE FRONT AS WELL. GK
&&

.FIRE WEATHER...UPPER LEVEL TROF AND STRONG COLD FRONT WILL MOVE
TOWARD EASTERN IDAHO ON TUESDAY.  EXPECT ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS THROUGH THE DAY TUESDAY WITH WIND GUSTS IN
THE 20 TO 35 MPH RANGE IN THE AFTERNOON.   EXPECT MUCH COOLER
TEMPERATURES WEDNESDAY BEHIND THE FRONT AS MUCH AS 15 TO 20 DEGREES
COOLER THAN TUESDAY.   WINDS WILL REMAIN STRONG AND GUSTY WEDNESDAY
WITH GUSTS OF 25 TO 35 MPH EXPECTED ESPECIALLY IN SOUTHERN AREAS. GK
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY TUESDAY AFTERNOON IDZ021.
&&
Hazardous weather outlook, Sep 16, 3:18 AM MDT, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
318 AM MDT MON SEP 16 2013

IDZ017>025-031-032-170930-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
318 AM MDT MON SEP 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR TODAY. GUSTY
WINDS ARE POSSIBLE OVER 40MPH...BUT THE CHANCE OF SEVERE STORMS IS
VERY LOW. A FEW STORMS MAY LINGER TONIGHT ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONGER SYSTEM SWINGS ACROSS THE AREA TUESDAY AND WEDNESDAY.
SHOWERS AND STORMS WILL RAMP UP TOMORROW ESPECIALLY AHEAD OF A
COLD FRONT...THAT PUSHES INTO WESTERN AREAS TOMORROW AND
EVENTUALLY THROUGH ALL OF EASTERN IDAHO ON WEDNESDAY. STRONG/LOCALLY
SEVERE STORMS PRODUCING STRONG WINDS AND HAIL ARE POSSIBLE AHEAD
OF THE FRONT TOMORROW. SOUTHERLY WINDS WILL BE 20-30MPH SUSTAINED
AHEAD OF THE FRONT BECOMING WEST/SOUTHWEST BEHIND IT. LAKE WIND
ADVISORIES AT THE VERY LEAST MAY BE NEEDED BOTH DAYS.

TEMPERATURES WILL BE MUCH COOLER WEDNESDAY AND WEDNESDAY NIGHT.
HIGHS ON WEDNESDAY WILL BE 15-20 DEGREES COOLER VS.
TUESDAY...WHICH IS ALSO AROUND 10 DEGREES BELOW AVERAGE FOR MID
SEPTEMBER. LOWS THURSDAY MORNING WILL BE CHILLY...WITH 20S AND 30S
FOR MOST OF THE CENTRAL AND EASTERN MOUNTAINS. 35-45 DEGREE LOWS
ARE FORECAST ACROSS THE SNAKE PLAIN AND SOUTHERN HIGHLANDS. WE MAY
NEED FROST ADVISORIES THAT MORNING ACROSS THE UPPER PART OF THE
PLAIN.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Sep 16, 11:59 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1159 PM MDT MON SEP 16 2013

IDZ017-020>023-170700-
CARIBOU ID-MINIDOKA ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-POWER
ID-CASSIA ID-BANNOCK ID-BLAINE ID-
1159 PM MDT MON SEP 16 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
  EXTREME SOUTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
  EXTREME NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
  NORTHEASTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
  NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  NORTHERN POWER COUNTY IN SOUTHEAST IDAHO
  EXTREME WEST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
  EXTREME NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO

UNTIL 100 AM MDT

AT 1152 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM 26 MILES WEST OF
ABERDEEN TO 7 MILES NORTHWEST OF AMERICAN FALLS TO 12 MILES
SOUTHWEST OF NEELEY..AND MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 55 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS...ALONG WITH BRIEF HEAVY RAIN AND FREQUENT LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   AMERICAN FALLS..
   ABERDEEN...
   FORT HALL BANNOCK CREEK LODGE...
   PINGREE...
   FORT HALL BUFFALO LODGE...
   CHUBBUCK...
   POCATELLO
   FORT HALL CITY...
   FORT HALL EAGLE LODGE...
   BLACKFOOT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4351 11264 4325 11209 4281 11212 4255 11306
      4283 11299 4306 11350
TIME...MOT...LOC 0555Z 237DEG 33KT 4306 11329 4288 11288
          4260 11296

JKEYES
Special weather statement, Sep 17, 12:44 AM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1244 AM MDT TUE SEP 17 2013

IDZ020-021-023-170745-
CARIBOU ID-JEFFERSON ID-BINGHAM ID-BONNEVILLE ID-BANNOCK ID-MADISON
ID-
1244 AM MDT TUE SEP 17 2013

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL MADISON COUNTY IN SOUTHEAST IDAHO
  NORTH CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
  BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
  EXTREME SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
  EXTREME NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO

UNTIL 145 AM MDT

AT 1239 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCKFORD TO
BLACKFOOT TO POCATELLO..AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   FORT HALL LINCOLN CREEK LODGE...
   FORT HALL PUTNAM LODGE...
   FORT HALL YANDELL MOUNTAIN...
   ROSE...
   BONE...
   GOSHEN...
   SHELLEY...
   IDAHO FALLS...
   AMMON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4316 11140 4287 11248 4314 11240 4322 11278
      4372 11174 4367 11162 4363 11161 4362 11151
      4352 11127
TIME...MOT...LOC 0642Z 245DEG 41KT 4324 11254 4318 11229
          4290 11241

JKEYES

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 7:43 PM MDTSpecial Weather StatementPIHMinidoka47 min
Sep 16, 7:46 PM MDTSevere Thunderstorm WarningPIHBingham, Blaine, Minidoka, Power44 min
Sep 16, 11:59 PM MDTSpecial Weather StatementPIHBingham, Power61 min
Sep 17, 12:44 AM MDTSpecial Weather StatementPIHBingham, Bonneville61 min
Sep 17, 1:02 AM MDTSevere Thunderstorm WarningPIHBingham, Bonneville, Fremont, Jefferson, Madison, Teton43 min
Sep 17, 5:50 AM MDTSpecial Weather StatementPIHMadison, Teton40 min
Sep 17, 8:06 AM MDTSpecial Weather StatementPIHFremont84 min
Sep 17, 1:10 PM MDTSpecial Weather StatementPIHJefferson50 min
Sep 17, 1:13 PM MDTSpecial Weather StatementPIHBear Lake, Caribou, Franklin62 min
Sep 17, 1:40 PM MDTFrost AdvisoryPIH43 hr
Sep 17, 1:40 PM MDTWind AdvisoryPIH24 hr
Sep 17, 1:44 PM MDTSevere Thunderstorm WarningPIHClark, Fremont, Jefferson46 min
Sep 17, 2:10 PM MDTTornado WarningPIHClark, Fremont, Jefferson50 min
Sep 17, 2:15 PM MDTSpecial Weather StatementPIHBear Lake, Caribou, Franklin60 min
Sep 17, 2:16 PM MDTSpecial Weather StatementPIHFremont44 min
Sep 17, 2:34 PM MDTSpecial Weather StatementPIHPower41 min
Sep 17, 2:36 PM MDTSpecial Weather StatementPIHCassia54 min
Sep 17, 2:42 PM MDTSpecial Weather StatementPIHPower63 min
Sep 17, 2:43 PM MDTTornado WarningPIHClark, Fremont47 min
Sep 17, 3:05 PM MDTSpecial Weather StatementPIHPower55 min
Sep 17, 3:14 PM MDTTornado WarningPIHBlaine, Cassia, Minidoka, Power46 min
Sep 17, 3:25 PM MDTTornado WarningPIHClark, Fremont50 min
Sep 17, 3:56 PM MDTSpecial Weather StatementPIHFremont64 min
Sep 17, 4:01 PM MDTSpecial Weather StatementPIHBingham59 min
Sep 17, 4:10 PM MDTSpecial Weather StatementPIHFremont50 min
Sep 17, 4:10 PM MDTSevere Thunderstorm WarningPIHBannock, Oneida, Power50 min
Sep 17, 4:18 PM MDTSevere Thunderstorm WarningPIHBingham, Power42 min
Sep 17, 4:46 PM MDTSpecial Weather StatementPIHMadison59 min
Sep 17, 5:24 PM MDTSpecial Weather StatementPIHBonneville, Fremont, Madison, Teton51 min
Sep 17, 5:27 PM MDTSpecial Weather StatementPIHBannock, Oneida48 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.